MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, PERCUTANEOUS
Model Number MC162167S-AL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: operator broke catheter in mma by leaving it in too long with the liquid embolic.The catheter was left too long in the liquid embolic and became stuck, so when they removed it the catheter tip broke off forcefully and some was retained in the liquid embolic.Case was completed.Patient is fine.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The investigation found the headway microcatheter returned kinked at 38cm from the strain relief and with residual liquid embolic material in the hub and distal lumen.The distal tip was found stretched, kinked, and broken with the lumen coil pulled out, which is consistent with the condition described in the reported event.The microcatheter segment distal to the break was not returned for evaluation.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the damage, but the damage is consistent with the distal tip of the microcatheter becoming encased in solidified liquid embolic followed by retraction forces that exceeded the device's tensile strength.
 
Event or Problem Description
No additional information received regarding the event.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22974260
Report Number2032493-2025-90461
Device Sequence Number9370732
Product Code DQY
UDI-Device Identifier00842429117415
UDI-Public(01)00842429117415(11)250522(17)280430(10)0001103937
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162167S-AL
Device Lot Number0001103937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERENOVUS NBCA.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown